Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 19, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Mar 22, 2005, 5:21 PM EST for Liberty County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2005, 5:21 PM EST (22:21 UTC)
- Expired
- Mar 22, 2005, 6:03 PM EST
- In force
- 42 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Liberty County, GA
The radar
The Charleston,SC radar (KCLX), 107 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 22, 1:20 PM EST | Severe Thunderstorm Watch | SPC | 7 hr |
| Mar 22, 5:00 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 381 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 222221 SVRCHS GAC179-222300- /O.NEW.KCHS.SV.W.0019.050322T2221Z-050322T2300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 521 PM EST TUE MAR 22 2005 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LIBERTY COUNTY IN SOUTHEAST GEORGIA * UNTIL 600 PM EST * AT 517 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF CROSSROADS... OR ABOUT 8 MILES SOUTHEAST OF LUDOWICI...MOVING EAST AT 40 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... CROSSROADS... RETREAT AND RICEBORO... SUNBURY AND HALFMOON LANDING... A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3177 8160 3166 8138 3172 8120 3185 8139 $$
2 follow-up statements
000 WWUS52 KCHS 222237 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 536 PM EST TUE MAR 22 2005 GAC179-222300- /O.CON.KCHS.SV.W.0019.000000T0000Z-050322T2300Z/ LIBERTY- 536 PM EST TUE MAR 22 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EST FOR LIBERTY COUNTY... AT 532 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR RETREAT...OR ABOUT 15 MILES SOUTHEAST OF HINESVILLE...MOVING EAST AT 40 MPH. AREAS ALONG INTERSTATE 95 IN LIBERTY COUNTY CAN EXPECT LARGE HAIL OVER THE NEXT 15 TO 20 MINUTES. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... CROSSROADS...HALFMOON LANDING...RETREAT...RICEBORO AND SUNBURY. A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3177 8160 3166 8138 3172 8120 3185 8139 $$
000 WWUS52 KCHS 222303 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 602 PM EST TUE MAR 22 2005 GAC179-222312- /O.EXP.KCHS.SV.W.0019.000000T0000Z-050322T2300Z/ LIBERTY- 602 PM EST TUE MAR 22 2005 ...THE SEVERE THUNDERSTORM WARNING FOR LIBERTY COUNTY EXPIRED AT 600 PM EST... AT 602 PM EST...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA INTO THE NEARSHORE ATLANTIC WATERS...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. THERE IS STILL THE THREAT FOR HALF INCH HAIL ALONG THE IMMEDIATE COAST OF LIBERTY COUNTY FRO THE NEXT 15 MINUTES. REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN CHARLESTON. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3177 8160 3166 8138 3172 8120 3185 8139 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 5:15 PM EST, 6 minutes earlier.
Area forecast discussion, Mar 22, 5:15 PM EST, 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
515 PM EST TUE MAR 22 2005
UPDATED FOR TORNADO WATCH UNTIL 11 PM EST
.PREVIOUS DISCUSSION
BELOW.............................................
.SHORT TERM /TONIGHT THRU THU NIGHT/...LOOK LIKE TWO ROUNDS OF
ACTIVE WX THE NEXT 12-18 HOURS. THE FIRST WILL BE THIS AFTERNOON/EVE
AS ELEVATED TSTMS CONTINUE TO DEVELOP INTO THIS EVE...AS WARM FRONT
HAS JUST ABOUT LIFTED N OF THE CWA. VERTICAL SHEAR REMAINS
IMPRESSIVE...ESPECIALLY NEAR THE WARM FRONT FOR ISOLATED
TORNADOES...AND WET BULB ZERO IS CERTAINLY LOW ENOUGH FOR HAIL.
SECOND ROUND COMES IN OVERNIGHT WITH SQUALL LINE COMING IN FROM AL.
COULD EVEN HAVE ACTIVITY LINGERING INTO WED MORNING...ESPECIALLY ERN
SECTIONS. DRY WX THE BULK OF WED THRU THU NIGHT. WILL CARRY
CATEGORICAL POPS TONIGHT /PROBABLY 100 PERCENT/...THEN SCT-LIKELY
POPS WED MORNING.
TEMPS NOT FAR FROM CURRENT FCST AND MOS GUIDANCE.
WILL MAINTAIN POTENTIAL FOR SEA FOG TONIGHT...WITH ADDITIONAL LIGHT
FOG DEVELOPING OVER LAND AREAS BECAUSE OF THE RAIN.
&&
.LONG TERM /FRI THRU TUE/...SOME RETURN OF MOISTURE FRI AS SHORT
WAVE MOVES ACROSS GA COUNTIES. WILL MAINTAIN SMALL
POPS...ESPECIALLY OVER GA. DEVELOPING WARM FRONT EXPECTED OVER THE
WEEKEND...BEFORE NEXT COLD FRONT APPROACHES MON. WILL CONTINUE POPS
NO HIGHER THAN THE CHANCE RANGE SAT-MON...THEN DRYING THINGS OUT FOR
NEXT TUE IN WAKE OF FRONT. TEMPS LOOK TO BE ABOVE NORMAL LEVELS THRU
THE PERIOD.
&&
.MARINE...WMFNT NOW N OF THE WATERS ALLOWING WINDS TO BECOME SELY.
WINDS WILL CONTINUE TO SLOWLY VEER TO SLY BY TNGT AND SWLY BY MRNG.
TSTM ACTIVITY PICKING UP OVR THE WATERS WITH SQUALL LINE DUE LATER
THIS EVE WHICH MAY CONTAIN WINDS IN EXCESS OF 50KT...LARGE HAIL AND
FREQUENT LIGHTNING. WITH SVR TSTM WATCH 67 STILL IN EFFECT...WILL
CONTINUE TO HIT TSTM WORDING HARD FOR TNGT.
CDFNT DUE TO MOVE THRU THE WATERS TMRW FOLLOWED BY A BRIEF SHOT OF
CAA WHICH WILL INCRS WINDS IN ALL ZONES...EXCEPT GA NEARSHORE...TO
SCA. WINDS SLOWLY SETTLE DOWN WED NGT AND EVEN MORE SO ON THU AS
HIGH PRES SLIDES OVER THE WATERS. HIGH THEN SLIDES E OF THE WATERS
OVR THE WEEKEND ALLOWING A RETURN OF SLY FLOW TO THE WATERS. SCA
LOOKS TO OCCUR AGAIN AT THE START OF NEXT WEEK.
&&
.LAKE WINDS...WITH THE CDFNT DUE TO PASS TMRW MRNG...BRIEF CAA LOOKS
TO OCCUR THAT MAY KICK UP WINDS INTO THE 20-25 KT RANGE. WILL
CONTINUE WITH SUCH SPEEDS FOR TMRW AND CONTINUE HEADLINE FOR LAKE
WIND ADVY.
&&
.AVIATION...TIMING OF THE PRECIP THE BIGGEST CHALLENGE THE REST OF
THIS AFTN THRU TNGT. STARTING FROM S TO N WHICH IS THE GENERAL
MOTION OF THE INDIVIDUAL CELLS...KSAV HAD A CELL NEARBY AT 22/18Z SO
HAVE KEPT TSRA MENTION VIA TEMPO GROUPS THRU 23/02Z. THINKING IS
THAT A FEW CELLS WILL MOVE OVR/NR KSAV UNTIL 22/22Z THEN TRIED TO
TIME THE SQUALL LINE ACTIVITY BETWEEN 22/22Z-23/02Z. FOR KCHS...HAVE
KEPT PREVAILING VFR CIGS THRU 22/21Z THEN USED A PAIR OF TEMPO
GROUPS TO TIME THE POP-UP TSTMS BETWEEN 22/21Z-23/00Z FOLLOWED BY
THE SQUALL LINE SHORTLY AFTER 23/00Z. MVFR CIGS WITH CB/S WILL
REMAIN THRU THE OVRNGT HRS UNTIL THE CDFNT ITSELF PUSHES THRU NEAR
SUNRISE TMRW. HAVE ADDED IN ANOTHER SET OF TEMPO GROUPS AT BOTH
TERMINALS FOR 23/08Z-23/12Z AS TIME HEIGHTS DEPICT STRONG LIFT WHICH
LOOKS TO BE IN TIME WITH THE FROPA. FOR THE DAYLIGHT HRS TMRW...MVFR
CIGS SHOULD SUFFICE. OCNL GUSTY WINDS MAY ACCOMPANY THE TSTMS.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...TORNADO WATCH GAZ114>119-137>141 UNTIL 11 PM.
SEVERE THUNDERSTORM WATCH GAZ087-088-099>101 UNTIL 8 PM.
SC...SEVERE THUNDERSTORM WATCH ALL AREAS UNTIL 8 PM.
MARINE...SEVERE THUNDERSTORM WATCH UNTIL 8 PM AMZ330-350-352.
TORNADO WATCH UNTIL 11 PM AMZ354.
SCA AMZ350-352-374.
&&
33/08Hazardous weather outlook, Mar 22, 1:30 PM EST, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 130 PM EST TUE MAR 22 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-231000- ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN- COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY- COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN- INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY- INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL- INCLUDING THE CITIES OF...CLAXTON...DARIEN...HALFMOON LANDING... HINESVILLE...LUDOWICI...METTER...MILLEN...PEMBROKE...REIDSVILLE... SAVANNAH...SPRINGFIELD...STATESBORO...SYLVANIA...TOWNSEND... WILMINGTON...WILMINGTON ISLAND...ALLENDALE...BEAUFORT...CHARLESTON... HAMPTON...HILTON HEAD ISLAND...MONCKS CORNER...RIDGELAND... SAINT GEORGE AND WALTERBORO 130 PM EST TUE MAR 22 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 PM THIS EVENING FOR THE ENTIRE AREA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .SEVERE THUNDERSTORMS...SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON AND TONIGHT. A POWERFUL SQUALL LINE WILL MOVE RAPIDLY EAST ACROSS MUCH OF SOUTHEAST UNITED STATES THIS AFTERNOON AND ACROSS THE AREA THIS EVENING AND TONIGHT. AHEAD OF THIS LINE...ADDITIONAL THUNDERSTORM ACTIVITY WILL CONTINUE TO DEVELOP WHICH COULD ALSO BECOME SEVERE. ANY THUNDERSTORMS THAT FORM WILL BE WILL BE CAPABLE OF PRODUCING ISOLATED TORNADOES...DAMAGING WINDS...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING...ALONG WITH HEAVY RAIN. BECAUSE OF THIS A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM THIS EVENING. PLEASE REFER TO SEVERE THUNDERSTORM WATCH NUMBER 67 FOR ADDITIONAL INFORMATION. .SEA FOG...PATCHY SEA FOG IS POSSIBLE ACROSS THE COASTAL WATERS INTO TONIGHT. VISIBILITIES OF 2 NM OR LESS WILL BE POSSIBLE WITH LOCALIZED VISIBILITIES AS LOW AS 1/2 NM. PLEASE REFER TO THE COASTAL WATERS FORECAST FOR ADDITIONAL INFORMATION. .RIVER FLOODING...MINOR FLOODING WILL CONTINUE ALONG THE LOWER SANTEE RIVER AT JAMESTOWN...AND ALONG THE SAVANNAH RIVER AT CLYO. RIVER FLOOD WARNINGS ARE IN EFFECT FOR BOTH LOCATIONS. REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. .LAKE WINDS...WINDS ARE EXPECTED TO INCREASE TO 20 KNOTS ON LAKE MOULTRIE WEDNESDAY AFTERNOON AND A LAKE WIND ADVISORY MAY BE REQUIRED. REFER TO THE LATEST LAKE MOULTRIE WIND FORECAST FOR MORE ADDITIONAL INFORMATION. .RIVER FLOODING...MINOR FLOODING WILL CONTINUE ALONG THE LOWER SANTEE RIVER AT JAMESTOWN...AND ALONG THE SAVANNAH RIVER AT CLYO. RIVER FLOOD WARNINGS WILL REMAIN IN EFFECT. OTHER RIVERS IN THE AREA MAY DEVELOP MINOR FLOODING DURING THE MID AND LATE WEEK PERIOD WITH RAIN EXPECTED. REFER TO THE LATEST RIVER STATEMENTS AND FORECASTS FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND EVENING ACROSS THE ENTIRE AREA. 33
In the hours before
Special weather statement, Mar 22, 2:37 PM EST, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 237 PM EST TUE MAR 22 2005 GAZ087-088-100-101-222015- BULLOCH-EFFINGHAM-JENKINS-SCREVEN- 237 PM EST TUE MAR 22 2005 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...BULLOCH COUNTY...JENKINS COUNTY AND SCREVEN COUNTY THROUGH 315 PM EST... AT 237 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 2 MILES NORTHEAST OF AARON TO HUBERT...OR ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST OF METTER TO 8 MILES SOUTHWEST OF SPRINGFIELD... MOVING NORTHEAST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND WINDFIELD...WESTCHESTER...WESTBROOKE... STILSON...STATESBORO...SOMERSET...PRETORIA...PORTAL...OLNEY AND LEEFIELD THROUGH 315 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Local storm report, Mar 22, 2:40 PM EST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
240 PM EST TUE MAR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM HAIL METTER 32.40N 82.06W
03/22/2005 0.75 INCH CANDLER GA FIRE DEPT/RESCUE
&&
PAYSpecial weather statement, Mar 22, 3:03 PM EST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 303 PM EST TUE MAR 22 2005 GAZ088-101-SCZ040-042-047-051-222030- ALLENDALE-COASTAL JASPER-EFFINGHAM-HAMPTON-INLAND JASPER-SCREVEN- 303 PM EST TUE MAR 22 2005 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...SCREVEN COUNTY...ALLENDALE COUNTY...HAMPTON COUNTY AND JASPER COUNTY THROUGH 330 PM EST... AT 303 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM SYLVANIA TO 14 MILES NORTHEAST OF SPRINGFIELD TO 12 MILES SOUTHWEST OF RIDGELAND...MOVING EAST AT 40 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND PURYSBURGH...MORGAN...ZEIGLER...WHITE HILL...WATERS...SYLVANIA... MIDDLEGROUND...HUNTERS...HADDONVILLE AND GREEN HILL THROUGH 330 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Special weather statement, Mar 22, 3:48 PM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 348 PM EST TUE MAR 22 2005 GAZ088-100-101-SCZ042-222130- BULLOCH-EFFINGHAM-HAMPTON-SCREVEN- 348 PM EST TUE MAR 22 2005 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...BULLOCH COUNTY...SCREVEN COUNTY AND HAMPTON COUNTY THROUGH 430 PM EST... AT 348 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF SYLVANIA TO 11 MILES WEST OF SPRINGFIELD...MOVING EAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND WHITE HILL...STALCO... EGYPT...SHEPPARDS...OLIVER...MIDDLEGROUND...HUNTERS...HALCYON DALE...GREEN HILL...GOLOID AND FARMDALE THROUGH 430 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Local storm report, Mar 22, 4:00 PM EST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
400 PM EST TUE MAR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 3 NE STATESBORO 32.48N 81.75W
03/22/2005 0.50 INCH BULLOCH GA PARK/FOREST SRVC
1/2 INCH HAIL REPORTED BY THE GA FORESTRY COMMISSION
&&
PAYSpecial weather statement, Mar 22, 4:33 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 433 PM EST TUE MAR 22 2005 GAZ101-SCZ042-047-222200- EFFINGHAM-HAMPTON-INLAND JASPER- 433 PM EST TUE MAR 22 2005 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...HAMPTON COUNTY AND JASPER COUNTY THROUGH 500 PM EST... AT 433 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST OF HAMPTON TO 9 MILES NORTHEAST OF SPRINGFIELD...MOVING EAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND SHIRLEY...SCOTIA... LENA...HAMPTON...GARNETT...ESTILL...COSBY...BRIGHT ON...STILLWELL AND HADDONVILLE THROUGH 500 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 1:59 PM EST | Severe Thunderstorm Warning | CHS | Candler | 61 min |
| Mar 22, 2:55 PM EST | Severe Thunderstorm Warning | CHS | Bulloch | 50 min |
| Mar 22, 3:17 PM EST | Special Marine Warning | CHS | 118 min | |
| Mar 22, 3:57 PM EST | Special Marine Warning | CHS | 93 min | |
| Mar 22, 4:58 PM EST | Tornado Warning | CHS | Long, McIntosh | 62 min |
| Mar 22, 5:38 PM EST | Special Marine Warning | CHS | 2 hr | |
| Mar 22, 6:26 PM EST | Special Marine Warning | CHS | 2 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.